MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 3.6MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 3.6MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367842
Medical Device Problem Code Overfill (2404)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that overfill occurred during use with a bd vacutainer® k2 edta (k2e) 3.6mg blood collection tubes.The following information was provided by the initial reporter, "it was reported that the product was found to have draw volume greater than the upper spec limit of 5.5ml.Upon data analysis and review, product for one lot of 367842 was found to have draw volume greater than the upper spec limit of 5.5ml.2 failure of 30 tested.Product is required to meet 99% reliability with 95% confidence against the usl, but a statistical analysis shows that this lot is unlikely to be meeting that requirement.Ppk requirement is = 1.02 for a sample size of 30.This lot has a ppk of 0.50.Product was exposed to a double dose of sterilization.Min dose: 15.6kgy.Max dose: 21.8kgy.R&d senior manager performing data analysis and review of tube 367842, and the draw volume was greater than the upper spec limit of 5.5ml, so it was overfilling.".
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos from the customer facility for evaluation.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.
 
Event or Problem Description
It was reported that overfill occurred during use with a bd vacutainer® k2 edta (k2e) 3.6mg blood collection tubes.The following information was provided by the initial reporter."it was reported that the product was found to have draw volume greater than the upper spec limit of 5.5ml.Upon data analysis and review, product for one lot of 367842 was found to have draw volume greater than the upper spec limit of 5.5ml.2 failure of 30 tested.Product is required to meet 99% reliability with 95% confidence against the usl, but a statistical analysis shows that this lot is unlikely to be meeting that requirement.Ppk requirement is = 1.02 for a sample size of 30.This lot has a ppk of 0.50.Product was exposed to a double dose of sterilization min dose: 15.6kgy, max dose: 21.8kgy.R&d senior manager performing data analysis and review of tube 367842, and the draw volume was greater than the upper spec limit of 5.5ml, so it was overfilling.".

Brand Name
BD VACUTAINER® K2 EDTA (K2E) 3.6MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
brett wilko
9450 south state street
sandy, UT 84070
8015652341
MDR Report Key10002100
Report Number1917413-2020-00411
Device Sequence Number11342904
Product Code JKA
UDI-Device Identifier50382903678421
UDI-Public50382903678421
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K981013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number367842
Device Catalogue Number367842
Device Lot Number9065784
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 04/07/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date04/28/2020
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown